Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Yasmin users

Discussion in 'Medications that can cause Hair Loss' started by aries, Sep 12, 2008.

  1. emma3

    emma3 Guest

    hi everyone. I'm so confused after reading all these posts, i really don't know what to do! I've been on Yasmin for around 7 years and my skin has always been really clear apart from the odd spot. My hair started coming out around 2 years after starting Yasmin so I don't know if they are related, however last week I decided to stop taking Yasmin to see what would happen, i felt better about myself but I also started a new job which I love so its difficult to know which it is! Anyways, even with being off Yasmin for a week, I noticed my hair came out so much more! It really was quite scary, even when I was just sitting, my hair would be all over my t-shirt. Ive went back onto Yasmin last night so we will see what happens. Its so difficult to decide what to do, did Yasmin start the Alopecia Areata, or has coming off it made it worse! Im also going to start taking iron tablets as I have been diagnosed with low iron, here hoping! I am optimistic though! I feel that I have to be! I do get days where I just want to curl up in a ball and hide but then I remember I have my health, happiness, boyfriend, family, and friends! Lets all beat this horrible thing!!
    Thanks for listening!
    x
     
  2. aries

    aries Guest

    Emma - I feel so much better not being on the pill, but my hair is paying the price. I have Androgenetic Alopecia and don't know whether I'm going through the TE from coming off the pill or if the pill was helping my hair. I am going to try and ride it out. They say that you can have a TE from 3-6 months long after stopping the pill. I think the pill destroyed my daughters hair. She has beautiful thick hair until she began the pill. She has lost about 60% of her hair. She stopped taking it in August and her hair has become worse. I am hoping that once the TE stops, we can regain some.
     
  3. emma3

    emma3 Guest

    Thanks Aries, so it theory, when coming off the pill, is it supposed to get worse before it gets better? I just dont know what to do, I have some re-growth just now but still losing some. Its at its worst ever just now so cant really afford to loose anymore! Do you think in the long run coming off the pill is the best thing for hair loss?
    Ang123, have you noticed any difference since stopping Yasmin? Is your hair coming out as much? Would really appreciate your feedback
    Emma x
     
  4. adiamond

    adiamond Guest

    Hi

    I stopped taking yasmine at the start of aug (i had a small bald patch at the time but didn't know it was Alopecia Areata at time).

    It's now Nov and I'm losing hair across the scalp, about 15% so far and I wonder if it's something to do with stopping taking yasmine? It gave me horrible side affects when I was on it - depression, mood swings, leg cramps, insomnia etc.

    I've not had a period since I've come off yasmine (not pregnant!) and I wonder if this is connected to my hair loss?

    x
     
  5. ang123

    ang123 Guest

    I stopped taking Yasmin in July. Overall I have felt physically 100% better. I really didn't even realize how many side effects I was having from Yasmin until I came off it. My shed has increased some since coming off, but it is nothing compared to the shed i had when i started rogaine. The down side of coming off Yasmin is that a lot of my pcos symptoms have started creaping back. I am now trying to control these symptoms through diet, but I will be making an appointment with my endocrinologist soon. I personally will never touch this pill again. 3 months of heart monitors ekg's and cardiologists to find out it was the stupid pill !
     
  6. Hopefull216

    Hopefull216 Guest

    Hello Ang123,

    I know what you mean about never touching Yazmin ever again. Its an evil pill to some of us.. Glad to hear that youre feeling better..

    :)
     
  7. aries

    aries Guest

    I stopped taking Yasmin in July. Overall I have felt physically 100% better.

    :agree:

    This is interesting, my daughter was getting sick with colds, sore throats, viral infections, etc... Since coming off the pill in August, she has not been sick once. I am keeping my fingers crossed. I came off of Yaz in July, and knock on wood, I'm doing better health wise too. I should have followed my gut and never put us on these pills. They are suppose to be good for your hair, but that didn't happen for us.
     
  8. kaebea

    kaebea Guest

    i took yasmin for 5 years. the first year was great, but around the 1-1.5yrs mark i gradually started having bad side effects much like many that are described in this thread.

    i eventually started having hair loss while on yasmin so that coupled with all the other side effects is my reason for cautioning anyone against it.

    i know that there are lawsuits being put together by multiple lawfirms against yasmin, and it's my feeling that it will eventually be pulled from the market due to this.

    also, if you want to know more there is a whole community called yasmin survivors. please read before deciding to take this pill or not.

    http://www.createforum.com/yasminsideef ... b58bfebe37
     
  9. emma3

    emma3 Guest

    Hi ladies! Well, I've been off Yasmin for about 4 months now. I think my shedding has slowed down slightly but I havnt been obsessing over it as much. Having good regrowth though around the patches. Ive never looked back since my last post, i will never go back onto Yasmin, just dont want to take the risk. x
     
  10. sarawarren82

    sarawarren82 Guest

    Hi,

    I haven't posted before but I registered just to say that I have just been sitting here for the last 20 minutes reading through all your posts and I am so glad to find other people who have had similar experiences. There are so many people on it who have suffered very very serious side effects - apparently if you are genetically more likely to suffer from a condition called hyperkalemia then the drosiperone in it can make your potassium levels high which can give you a stroke or blood clots.

    So many women are still taking Yaz as they aren't aware of the danger they may be in. There are even support networks for people who have suffered from the side effects of Yaz & Yasmin, like this
    http://www.facebook.com/pages/Yaz-Yasmi ... 8874160806
    Whoever posted the link to the Yasmin survivors forum, I've found that before, that's a really great resource as well -
    http://www.createforum.com/yasminsideef ... nsideeffec

    Nice to 'meet' you guys!

    Sara
     
  11. aries

    aries Guest

    Thanks for posting Sara. My daughter was on Yasmin for one year. It was a nightmare. I was hoping that by getting off the pill, she would recover. Her hair has never been in worst shape then it is now. I blame the pill for kick starting early Androgenetic Alopecia :( She starting hair loss at the age of 16.
     

Share This Page